Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Fort Worth, TX

March 8, 2011Rains County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 6:31 PM CST for Rains County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2011, 6:31 PM CST (00:31 UTC)
Expired
Mar 8, 2011, 7:04 PM CST
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:34 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KFWD 090031
SVRFWD
TXC379-090115-
/O.NEW.KFWD.SV.W.0011.110309T0031Z-110309T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 715 PM CST

* AT 631 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST TAWAKONI...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMORY AROUND 640 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3278 9563 3278 9568 3280 9590 3288 9597
      3298 9594 3299 9593 3299 9567 3296 9565
TIME...MOT...LOC 0031Z 273DEG 27KT 3289 9587

$$


85/NH
1 follow-up statement
223 
WWUS54 KFWD 090104
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CST TUE MAR 8 2011

TXC379-090115-
/O.CAN.KFWD.SV.W.0011.000000T0000Z-110309T0115Z/
RAINS TX-
704 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR RAINS COUNTY IS CANCELLED...

AT 705 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3278 9563 3278 9568 3280 9590 3288 9597
      3298 9594 3299 9593 3299 9567 3296 9565
TIME...MOT...LOC 0105Z 273DEG 27KT 3288 9557

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:46 PM CST, 45 minutes earlier.

Area forecast discussion, Mar 8, 5:46 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CST TUE MAR 8 2011

.UPDATE...
AN UPDATE HAS BEEN SENT TO REMOVE GRAYSON AND COLLIN COUNTIES FROM
THE TORNADO WATCH 43. THE DRY LINE EXTENDS SOUTHEAST OF A HONEY
GROVE... HEATH....HUTCHINS LINE AS OF 545 PM. WE WILL LIKELY BE
ABLE TO REMOVE FANNIN AND DALLAS COUNTIES DURING THE NEXT HOUR.

58

&&

.AVIATION...
A DRYLINE WILL CONTINUE MOVING EAST OF THE METROPLEX TAF SITES
THIS EVENING AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST OF THE
REGION. THE DRYLINE WILL GO THROUGH WACO BETWEEN 00Z AND 02Z.
THUNDERSTORM WILL CONTINUE TO DEVELOP ALONG AND EAST OF THE
DRYLINE THROUGH THE EVENING. VFR CONDITIONS WILL PREVAIL AT ALL
TAF SITES THROUGH WEDNESDAY AFTERNOON. THERE IS A LOW CHANCE THAT
SOME HIGH MVFR OR LOW VFR CLOUDS COULD MOVE INTO NORTH TEXAS
WEDNESDAY MORNING BEHIND THE COLD FRONT. FOR NOW...HAVE DECIDED TO
LEAVE THEM OUT OF THE CURRENT TAF PACKAGE AS MODELS INDICATE THE
BEST CONCENTRATION OF MOISTURE WILL BE NEAR AND NORTH OF THE RED RIVER.

A NORTHWEST WIND WILL PREVAIL AT THE METROPLEX TAF SITES THROUGH
WEDNESDAY AFTERNOON AT SPEEDS BETWEEN 13 AND 17 KNOTS ALONG WITH
SOME HIGHER GUSTS. WACO WILL INITIALLY START OUT WITH SOUTHERLY
WINDS...BUT THE WIND WILL TURN TO THE NORTHWEST AND INCREASE
BETWEEN 00Z AND 02Z WITH THE PASSAGE OF THE DRYLINE.

79

&&

.PREV DISCUSSION... /ISSUED 338 PM CST TUE MAR 8 2011/
THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE EASTERN HALF OF
NORTH TEXAS THIS EVENING AS A DRYLINE AND COLD FRONT MOVES ACROSS
THE REGION. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY
EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WHERE THE BEST
INSTABILITY AND UPPER DYNAMICS WILL BE. HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARDS. HOWEVER...LOW LEVEL SHEAR WILL BE
SUFFICIENT TO SUPPORT SOME ROTATING STORMS WITH SOME TORNADO
POTENTIAL. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE
NIGHT AS DRIER AND MORE SUBSIDENT AIR MOVES IN FROM THE WEST
BEHIND A PASSING SHORT WAVE. SURFACE HIGH PRESSURE WILL BUILD
SOUTHWARD ACROSS THE PLAINS ON WEDNESDAY...BRINGING DRIER AND MUCH
COOLER AIR.

THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE RAIN-FREE
WITH A WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD
ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL NOT RETURN UNTIL FRIDAY
WHEN A SURFACE LOW DEVELOPS LEE OF THE ROCKIES. THE NEXT CHANCE OF
RAIN WILL NOT ARRIVE UNTIL LATE SUNDAY/MONDAY WHEN A SHORT WAVE
TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. THE
SYSTEM IS PROGGED BY THE ECMFW AND THE GFS TO BE FAST MOVING WITH
UPPER LEVEL RIDGING EXPECTED BY TUESDAY.

TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT THROUGH THURSDAY
MORNING WITH LOWS IN THE 30S AND 40S AND HIGHS MAINLY IN THE 60S.
IT DOES NOT APPEAR THAT ANY SITES WILL SEE FREEZING TEMPERATURE
BEHIND THIS COLD FRONT. HIGH TEMPERATURES WILL WARM INTO THE
MIDDLE 60S TO LOWER 70S THURSDAY AFTERNOON WITH HIGHS FRIDAY
THROUGH SUNDAY GENERALLY IN THE 70S. LOW TEMPS THURSDAY MORNING
THROUGH SUNDAY WILL BE IN THE 40S AND LOWER 50S. TEMPERATURES WILL
ONLY COOL SLIGHTLY SUNDAY NIGHT AND MONDAY.

FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED ACROSS THE WESTERN
COUNTIES OF NORTH TEXAS FOR THE NEXT COUPLE OF HOURS WEST OF THE
DRY LINE. THEREFORE...WILL KEEP THE RED FLAG WARNING IN PLACE
THROUGH 6 PM. WIND SPEEDS SHOULD DECREASE SOME AFTER SUNSET AND
RELATIVE HUMIDITIES WILL SLOWLY INCREASE.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  65  42  69  46 /  10   0   0   0   0
WACO, TX              45  69  39  71  44 /  20   0   0   0   0
PARIS, TX             41  61  37  63  40 /  50   0   0   0   0
DENTON, TX            40  65  38  69  44 /  10   0   0   0   0
MCKINNEY, TX          42  63  35  67  43 /  20   0   0   0   0
DALLAS, TX            43  65  43  68  46 /  20   0   0   0   0
TERRELL, TX           43  64  39  67  42 /  50   0   0   0   0
CORSICANA, TX         47  65  41  68  45 /  40   0   0   0   0
TEMPLE, TX            43  68  39  72  43 /  20   0   0   0   0
MINERAL WELLS, TX     39  70  36  72  41 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115-
116-129-130-141.

&&

79/58
Hazardous weather outlook, Mar 8, 6:00 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST TUE MAR 8 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
600 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING SOUTHEAST OF A
PARIS TO DALLAS TO KILLEEN LINE. THE BEST CHANCES OF THUNDERSTORMS
WILL BE NORTH OF INTERSTATE 20 WHERE ATMOSPHERIC CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED
TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH 8 PM EAST OF A PARIS TO
DALLAS LINE.

In the hours before

Local storm report, Mar 8, 4:50 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          BROOKSTON               33.62N  95.70W
03/08/2011                   LAMAR              TX   LAW ENFORCEMENT

            AT LEAST TWO LAW ENFORCEMENT OFFICIALS REPORTED A BRIEF
            TORNADO TOUCHDOWN SOUTHWEST OF BROOKSTON. AT LEAST ONE
            BARN WAS DAMAGED. TIME WAS BETWEEN 410 PM AND 415 PM.
Local storm report, Mar 8, 5:03 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 E PARIS               33.65N  95.51W
03/08/2011  E1.75 INCH       LAMAR              TX   EMERGENCY MNGR
Special weather statement, Mar 8, 5:09 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CST TUE MAR 8 2011

TXZ104-105-120-082345-
HUNT TX-COLLIN TX-ROCKWALL TX-
509 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIN COUNTY
  HUNT COUNTY
  NORTHERN ROCKWALL COUNTY

AT 509 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF ROCKWALL...MOVING NORTHEAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CELESTE...
FARMERSVILLE...FATE...GREENVILLE...ROYSE CITY AND WYLIE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3294 9623 3291 9642 3302 9655 3337 9618
      3305 9589
TIME...MOT...LOC 2309Z 236DEG 29KT 3299 9641
Special weather statement, Mar 8, 5:38 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST TUE MAR 8 2011

TXZ105>107-120-121-090015-
DELTA TX-HUNT TX-HOPKINS TX-ROCKWALL TX-KAUFMAN TX-
538 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  HUNT COUNTY
  NORTHERN KAUFMAN COUNTY
  EASTERN ROCKWALL COUNTY
  SOUTHERN DELTA COUNTY
  WESTERN HOPKINS COUNTY

AT 538 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMMERCE TO 4 MILES
NORTHEAST OF FORNEY...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE...COOPER...CUMBY...FORNEY...GREENVILLE...QUINLAN...ROYSE
CITY...SULPHUR SPRINGS...TERRELL...WEST TAWAKONI...COOPER LAKE PARK
DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3298 9573 3299 9593 3290 9597 3286 9594
      3285 9608 3265 9608 3272 9652 3280 9652
      3299 9633 3299 9629 3303 9629 3340 9592
      3342 9540 3339 9534
TIME...MOT...LOC 2338Z 282DEG 30KT 3321 9588 3278 9640
Special weather statement, Mar 8, 6:05 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CST TUE MAR 8 2011

TXZ121-090030-
KAUFMAN TX-
605 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL KAUFMAN COUNTY

AT 605 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF FORNEY...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...
FORNEY...KAUFMAN AND TERRELL.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3256 9612 3258 9652 3276 9652 3276 9651
      3279 9613
TIME...MOT...LOC 0005Z 269DEG 16KT 3267 9642

92
Local storm report, Mar 8, 6:24 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 N TERRELL             32.74N  96.28W
03/08/2011  E0.88 INCH       KAUFMAN            TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:05 PM CSTSpecial Weather StatementFWDKaufman25 min
Mar 8, 6:41 PM CSTSpecial Weather StatementFWDVan Zandt64 min
Mar 8, 7:58 PM CSTSpecial Weather StatementFWDNavarro32 min
Mar 8, 8:28 PM CSTSpecial Weather StatementFWDHenderson32 min
Mar 8, 8:46 PM CSTSevere Thunderstorm WarningFWDAnderson, Henderson59 min
Mar 8, 8:55 PM CSTSpecial Weather StatementFWDLimestone35 min
Mar 8, 11:17 PM CSTSpecial Weather StatementFWDLeon28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.